Texas, 2006

Hail in Texas, March 18, 2006

March 18, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 9:52 AM CST, 5 hours 8 minutes earlier.

Area forecast discussion, Mar 18, 9:52 AM CST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 AM CST SAT MAR 18 2006

...NO UPDATE TO THE TEXT FORECAST IS EXPECTED AT THIS TIME...

.DISCUSSION...WATER VAPOR IMAGERY SHOWS THE LONGWAVE TROUGH OFF THE
WEST COAST HAS SLAMMED ASHORE...AND IS TRYING TO WORK ITS WAY EAST.
A SERIES OF WEAKER SHORTWAVE TROUGHS CONTINUES TO MOVE ACROSS OUR
AREA AHEAD OF THIS SYSTEM.  THESE FEATURES ARE COMBINING WITH
ISENTROPIC UPGLIDE AND LOWER CONDENSATION PRESSURE DEFICITS TO
PRODUCE RAIN OVER THE FOUR STATE REGION THIS MORNING.  THERE IS A
LITTLE BIT OF ELEVATED INSTABILITY PRESENT...BUT MOST OF THAT
REMAINS OVER NORTH TEXAS.  THE FRONT IS NOT PROGRESSING NORTHWARD AS
FAST AS I EXPECTED YESTERDAY.  SURFACE OBSERVATIONS INDICATE THE
BOUNDARY IS DRAPED ACROSS SOUTH-CENTRAL TEXAS AT MID-MORNING.

THE RAIN HAS CONTINUED OVER AREAS ALONG AND NORTH OF INTERSTATE 20
FOR MUCH OF THE MORNING...WITH A BREAK IN THE RAIN NOTED IN MANY
OTHER PLACES.  HOWEVER...IT LOOKS LIKE ROUND TWO IS ON THE WAY.
EAST TEXAS AND CENTRAL LOUISIANA MAY SEE RAIN BEFORE NOON...WITH
MOST PLACES IN SHREVEPORT-BOSSIER CITY NOT SEEING RAIN UNTIL ABOUT
NOONTIME.

BOTH THE GRIDDED AND TEXT FORECASTS APPEAR TO BE REFLECTIVE OF THE
ONGOING AND FORECAST WEATHER CONDITIONS.  AS SUCH...I DO NOT FEEL AN
UPDATE IS NEEDED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  50  55  54 /  70  90  80  90
MLU  54  48  55  54 /  70  80  80  90
DEQ  52  47  51  50 / 100 100  90  90
TXK  54  47  50  49 /  90 100  90  90
ELD  54  48  51  50 /  90  90  80  90
TYR  57  52  58  55 /  70  90  90  90
GGG  57  51  56  54 /  70  90  90  90
LFK  65  56  68  61 /  50  80  80  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

BUTTS
Hazardous weather outlook, Mar 18, 11:48 AM CST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1148 AM CST SAT MAR 18 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1148 AM CST SAT MAR 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A SERIES OF DISTURBANCES WILL CONTINUE TO BRING WIDESPREAD RAIN...
ALONG WITH SCATTERED THUNDERSTORMS...TO THE FOUR STATE REGION
THROUGH TONIGHT.  ANY OF THE THUNDERSTORMS COULD PRODUCE OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MILES AN HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE IS A RISK OF SEVERE THUNDERSTORMS MONDAY OVER THE FOUR STATE
REGION.  DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR AND HAIL
GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER ARE THE MAIN
SEVERE WEATHER RISKS.

RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TO PERSIST THROUGH
MONDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS
THE REGION.  A STRONGER UPPER LEVEL LOW PRESSURE SYSTEM IS
FORECAST TO MOVE INTO THE PLAINS MONDAY...PUSHING A COLD FRONT
INTO OUR REGION...AND RESULT IN THE DEVELOPMENT OF A LINE OF
THUNDERSTORMS.  WITH AMPLE INSTABILITY AND JET STREAM DYNAMICS...SOME
OF THE THUNDERSTORMS COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

BUTTS

The radar

The Shreveport radar (KSHV), 91 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rusk

When
March 18, 3:00 PM CST
Where
Rusk County, 7 mi N of Mt Enterprise
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.017, -94.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494678.